Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 328, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 28, 2011, 5:25 AM CDT for 4 counties in Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2011, 5:25 AM CDT (10:25 UTC)
- Expired
- Jun 28, 2011, 6:15 AM CDT
- In force
- 50 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bledsoe County, TN, Hamilton County, TN, Marion County, TN, Sequatchie County, TN
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 4:17 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2905 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.6
The text
As transmitted, in the capitals the NWS used until 2016.
179
WUUS54 KMRX 281025
SVRMRX
TNC007-065-115-153-281115-
/O.NEW.KMRX.SV.W.0328.110628T1025Z-110628T1115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
525 AM CDT TUE JUN 28 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLEDSOE COUNTY IN EAST TENNESSEE...
HAMILTON COUNTY IN EAST TENNESSEE...
MARION COUNTY IN EAST TENNESSEE...
SEQUATCHIE COUNTY IN EAST TENNESSEE...
* UNTIL 615 AM CDT/715 AM EDT/
* AT 523 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES SOUTHEAST OF SPENCER TO 14 MILES NORTHWEST OF
SEWANEE...AND MOVING SOUTHEAST AT 40 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
DUNLAP...JASPER...CHATTANOOGA...MONTEAGLE...WHITWELL...
SODDY-DAISY...SOUTH PITTSBURG...SIGNAL MOUNTAIN...HARRISON...OLD
CUMBERLAND...CAGLE...PALIO...BRAYTON...GRIFFITH CREEK...
CARTWRIGHT...SALE CREEK...MARTIN SPRINGS...POWELLS CROSSROADS...
LONE OAK AND ORME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT
TUESDAY/100 PM EDT TUESDAY AFTERNOON/ FOR CENTRAL TENNESSEE.
&&
LAT...LON 3498 8586 3499 8587 3523 8587 3525 8582
3522 8574 3529 8571 3536 8552 3540 8550
3553 8560 3557 8543 3570 8528 3552 8512
3549 8514 3544 8511 3542 8503 3538 8503
3536 8498 3528 8494 3517 8501 3497 8545
TIME...MOT...LOC 1025Z 323DEG 35KT 3563 8536 3532 8608
$$
171 follow-up statement
148
WWUS54 KMRX 281039
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
539 AM CDT TUE JUN 28 2011
TNC007-065-115-153-281115-
/O.CON.KMRX.SV.W.0328.000000T0000Z-110628T1115Z/
SEQUATCHIE TN-BLEDSOE TN-HAMILTON TN-MARION TN-
539 AM CDT TUE JUN 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM
CDT/715 AM EDT/ FOR MARION...HAMILTON...BLEDSOE AND SEQUATCHIE
COUNTIES...
AT 536 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM A LINE EXTENDING FROM 7 MILES SOUTHWEST
OF PIKEVILLE TO 25 MILES NORTHWEST OF JASPER...MOVING SOUTHEAST AT 40
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MONTEAGLE AROUND 545 AM CDT.
DUNLAP AROUND 550 AM CDT.
WHITWELL AROUND 600 AM CDT.
SODDY-DAISY AROUND 705 AM EDT.
SOUTH PITTSBURG AND JASPER AROUND 610 AM CDT.
HARRISON...CHATTANOOGA AND SIGNAL MOUNTAIN AROUND 715 AM EDT.
OTHER LOCATIONS AFFECTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BRAYTON...GRIFFITH CREEK...CARTWRIGHT...SALE CREEK...POWELLS
CROSSROADS...MARTIN SPRINGS...ORME...LONE OAK...SHADY GROVE AND RED
BANK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT
TUESDAY/100 PM EDT TUESDAY AFTERNOON/ FOR SOUTHEAST TENNESSEE.
&&
LAT...LON 3498 8586 3499 8587 3523 8587 3525 8582
3522 8574 3529 8571 3536 8552 3540 8550
3553 8560 3557 8543 3570 8528 3552 8512
3549 8514 3544 8511 3542 8503 3538 8503
3536 8498 3528 8494 3517 8501 3497 8545
TIME...MOT...LOC 1038Z 323DEG 35KT 3553 8529 3522 8601
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 4:25 AM CDT, 1 hour earlier.
Area forecast discussion, Jun 28, 4:25 AM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 525 AM EDT TUE JUN 28 2011 .DISCUSSION...SEVERE THUNDERSTORM WATCH 568 IN EFFECT UNTIL NOON CDT. AREA IN WATCH IS SOUTHERN PLATEAU AND WESTWARD. GOOD INSTABILITY ACROSS THE TENNESSEE VALLEY THIS MORNING. STORM MOTION WILL TAKE ONGOING CONVECTION INTO SOUTHEAST TN EARLY TODAY. MAIN THREAT IS DAMAGING WINDS. HEAVY RAINFALL WILL ALSO ACCOMPANY THESE STORMS. SHORT TERM (TODAY AND TONIGHT)...DEW POINT BOUNDARY BISECTS MRX CWA ACROSS NE TN. STRONG GRADIENT ACROSS BOUNDARY WITH LOW 60 DPS TO THE NE AND NEAR 70 OR HIGHER TO THE SW. UPPER TROUGH WILL MOVE EAST THROUGH THE GREAT LAKES TODAY. SURFACE COLD FRONT WILL MOVE SE INTO THE SOUTHERN APPALACHIANS BY TONIGHT. ONGOING CONVECTION WILL MOVE INTO THE AREA IN ADVANCE OF THE COLD FRONT TODAY. SOME STRONG TO SEVERE STORMS POSSIBLE WITH DAMAGING WINDS THE MAIN THREAT. CONVECTIVE ACTIVITY WILL SLOW OVER AREA AND TAPER OFF INTO THE AFTN. UNDERCUT MOS MAX TEMPS WHICH APPEAR TOO HIGH WITH ANTICIPATED CLOUDS AND SHOWERS. CLEARING TONIGHT WITH TEMPS FALLING TO NEAR NORMAL ESPECIALLY NW AREAS. LONG TERM...(WEDNESDAY THROUGH MONDAY)...MODELS ARE IN FAIR AGREEMENT IN INITIALLY LOWERING MID LEVEL HEIGHTS ACROSS THE FORECAST AREA WITH NORTHWEST FLOW SETTING UP BEHIND COLD FRONT. MID TO UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE WEST BY FRIDAY...RESULTING IN MORE CAPPING OF ATMOSPHERE AND WARMING TEMPS INTO THE 90S ACROSS THE FORECAST AREA. RIDGE WILL INITIALLY HOLD...BUT THERE ARE GOOD INDICATIONS THAT A WEAK FRONTAL BOUNDARY WILL ATTEMPT TO MOVE SOUTHEAST INTO THE AREA OUT OF KENTUCKY BY SUNDAY...AND WILL CONTINUE WITH AT LEAST SLIGHT CHANCE POPS TO ACCOUNT FOR EXTRA INSTABILITY...MOISTURE AND SLIGHTLY LESSENING CAP ACROSS THE AREA. BOUNDARY IS PROGGED TO MEANDER ACROSS THE AREA INTO MONDAY OF NEXT WEEK...AND WILL CONTINUE WITH LOW POPS FORECAST AREA WIDE. TEMPS LOOK GENERALLY GOOD AND WILL NOT BE MAKING MUCH IN THE WAY OF CHANGES TO THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 89 70 91 64 93 / 50 30 10 0 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 85 68 88 62 90 / 50 30 10 0 10 OAK RIDGE, TN 86 67 88 62 90 / 50 30 10 0 10 TRI CITIES AIRPORT, TN 85 62 85 56 87 / 60 20 0 0 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SON/TT
Hazardous weather outlook, Jun 28, 3:37 AM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 437 AM EDT TUE JUN 28 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-290845- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 437 AM EDT TUE JUN 28 2011 /337 AM CDT TUE JUN 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF A COLD FRONT WILL MOVE INTO THE SOUTHERN APPALACHIAN REGION TODAY. A FEW OF THESE STORMS MAY BECOME SEVERE... WITH THE POSSIBILITY OF DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Special weather statement, Jun 28, 12:07 AM CDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 107 AM EDT TUE JUN 28 2011 TNZ040>043-280545- COCKE SMOKY MOUNTAINS TN-NORTHWEST COCKE TN-NORTHWEST GREENE TN-SOUTHEAST GREENE TN- 107 AM EDT TUE JUN 28 2011 ...SIGNIFICANT WEATHER ADVISORY FOR GREENE AND COCKE COUNTIES UNTIL 145 AM EDT... AT 103 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF RUSSELLVILLE...OR 12 MILES EAST OF MORRISTOWN...MOVING EAST AT 15 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GREENEVILLE... MOHAWK...DEL RIO...CANEY BRANCH...MOSHEIM AND CEDAR CREEK. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN! 17
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.